MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LIMITED RESPIRATORY HUMIDIFIER; BTT

FISHER & PAYKEL HEALTHCARE LIMITED RESPIRATORY HUMIDIFIER; BTT
Model Number HC550JHU
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complaint hc550 humidifier is currently en route to fisher & paykel healthcare for evaluation.We are in process to determine if f&p's product caused or contributed to the reported event.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in (b)(6) reported that the power cord of an hc550 respiratory humidifier was damaged.The insulation and copper wires were exposed.There was no patient consequence reported.
 
Additional Manufacturer Narrative
Ps299607 method: photos of the complaint hc550 humidifier were provided, which were visually inspection.In addition, the customer stated that "it looks like the cover of the cord wore out and started showing the copper wires inside.I cut it to that point so it could not be used".Results: visual inspection of the provided photos revealed that the left over portion of the power cord was cut close to the unit.All three conductors on the device side of the power cord are exposed.However, there is no risk to a patient as it is not possible to connect the device to mains supply.Conclusion: the customer had intentionally cut the power cord to prevent re-use of the device.No photo of the complaint device was provided to show the unit before the power cord was intentionally cut.We are therefore unable to confirm the reported event.During initial assembly of the hc550 humidifier, all power cords are visually inspected for damage.Once the assembly process is completed, all devices are visually inspected again before release for distribution.This suggests the damage occured after it had been distributed.Our user instructions that accompany the hc550 humidifier state the following: - check accessories for any physical damage before use and replace if damaged.
 
Event or Problem Description
A healthcare facility in minnesota reported that the power cord of an hc550 respiratory humidifier was damaged.The insulation and copper wires were exposed.There was no patient consequence reported.

Brand Name
RESPIRATORY HUMIDIFIER
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LIMITED
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
MDR Report Key8342128
Report Number9611451-2019-00120
Device Sequence Number2285098
Product Code BTT
UDI-Device Identifier09420012416810
UDI-Public09420012416810
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K132017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHC550JHU
Device Catalogue NumberHC550JHU
Device Lot Number2100480246
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer01/17/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1